• cjay's Avatar

    cjay asked a questionPancreatic Cancer

    Dizzziness after radiation treatment

    • lilymadeline's Avatar
      lilymadeline

      Is there any chance that you are dehydrated? I am no doctor but I know that dehydration can definitely cause dizziness, and I also know that we need lots of extra fluids with radiation...so I am hoping and guessing that you are dehydrated because that is an easier problem to fix than many others. But if you are severely dehydrated you will need fluids administered through an IV....which brings me to- please call your radiation oncologist asap. Cancer patients commonly have after hours emergencies so oncologist are used to getting after hours phone calls, so please don't worry about bugging the doctor or whatever doctor is on call. Have you been drinking a lot of water? If not please try to slowly sip water as often as possible, suck on ice cubes, have lots of soups it is very important to stay hydrated through radiation regardless of what is causing your dizziness.
      If you pinch your skin does it snap back quickly into place? If it does not snap back into place and if your skin has lost it's elasticity that is one indication of dehydration, but again don't listen to me please call your doctor because there are many many reasons why someone can get dizziness or vertigo, and some reasons are more important and harder to fix than others so it is best to seek professional help. And I hope that whatever is causing this can be fixed quickly for you! I did not get dizziness from my radiation treatments, but I am a lupus patient ( besides cancer ) and I have often gotten vertigo from lupus and it is just an awful experience and yes I have gotten very nauseous from vertigo and I am so sorry that you are going through this! Take care and I hope that you feel better soon!

      over 3 years ago
    • HOBO's Avatar
      HOBO

      Sorry to hear you are suffering. I was dizzy from the first day of chemo and still have periodic bouts. The doctors have not been to worried about it. As long as my blood pressure was good, they did not worry. I take multiple meds that list dizziness as a side effect. It makes me feel awful and I have fallen several times. I use a cane and rise slowing. I wish you well but please discuss with your doctors.

      over 3 years ago
  • cjay's Avatar

    cjay started following

  • cjay's Avatar

    cjay started following

    User: Holymoses

  • cjay's Avatar
  • cjay's Avatar

    cjay posted an update

    Milestone of a sort. Finished the first round of 6 months of chemo. The tumor did shrink, but not enough for surgery. Fortunately still isolated to pancreas, so starting radiation in January. Another wonderful new experience to look forward to :-)

    3 Comments
    • cjay's Avatar
      cjay

      I'll keep you posted. It's a small tumor, I'm told, but stii wrapped around an artery so non operable --yet.

      almost 4 years ago
    • Russ' Avatar
      Russ

      Congrats on your 6 month milestone. Every little step, as small as it may seem, is huge! It is a milestone that can be built upon. Any reduction in the tumor is crucial to your survival. I had chemo 24/7 for 5 weeks, and radiation at the same time. Then a 2nd round of chemo for 3 hours, one day a week, for 9 weeks. Surgery to remove 40% of my pancreas, my entire spleen! a slice of my left kidney! and 5 lymph nodes. The cancer spread to the 1st lymph node, and the rest were clear. I am now a stage IV, 13 year pancreatic cancer survivor. My best to both of you and hang tough...it can be beat!
      Russ

      over 3 years ago
    • GregP_WN's Avatar
      GregP_WN

      I think you will find the radiation easier to take than the chemo. At least that's how it is for most of us. wishing you the best.

      over 3 years ago
  • cjay's Avatar

    cjay started following

    User: glacier